Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I think the thing with Gabapentin is that its for the burning nerve pain only. When my pain doctor asked me if i had burning, sharp, acky or deep pain I said I had all of those. I was already taking Tramadol HCL 50 mg for pain, and Baclofen 10 mg for muscle spasms, so he added Gabapentin for the burning pain. I still have pain, quite a bit when I do anything these days. I even had to stop taking physical therapy because every time I went recently I was completely injured and in bed the next day. The last time I had PT, I was down and in bed for 5 days. The pain has been excruciating and I was afraid I wouldn’t be able to do anything for months. But after 5 days I started feeling better, and I am encouraged. I had an MRI on Tuesday and see my spine surgeon this coming Monday. I think I will end up needing surgery sooner than they wanted. The surgeon was hoping that PT would work so I wouldn’t need surgery. It didn’t. Back to the medications.
I take 300mg of Gabapentin 2 times a day. I lose complete memories of some days. Yesterday I found a gift I was given for Christmas that I have no memory of receiving. It’s a membership to a wonderful museum of art, literature, etc. I love art and museums and literature, etc., so it was quite a special gift. I filled out the membership card and mailed it immediately. Who knows if I will remember it when my membership card arrives. That’s scary for me!! That and my imbalance and shakiness are from the Gabapentin I am sure. I don’t have the burning pain anymore, but I would rather have the burning than the side effects of the med. I have an appointment with my pain doctor for a reevaluation of my situation. I will tell him I want to titrate off the Gabapentin. I think the rest of my medications are fine. I don’t expect to be completely pain free as I don’t think that’s realistic. As long as I can live life well without excruciating pain I will be happy with that.
I haven’t been on this site very much due to the pain, but I am much better. We did have to cancel our camping vacation. My poor husband had planned everything out and made campsite reservations in December 2016. We were going to be gone for 5 weeks up the coast of California. But not now. Today I am going to see “An American in Paris” at the Pantages Theater in Hollywood with my granddaughter. In fact, I need to get ready now as its a matinée show. We have other great things to do coming up in the next 2 months and I plan on being able to do them. I love all the information people share on this site. It helps me determine what to discuss with my physician. Thanks everyone. Gail B
Jump to this post
I do not have severe pain from my Diabetic Neuropathy;what I get is cold feet,pins and needles,jabbing,etc. I am still taking
300mg Gabapentin in the AM and again after 7 PM.
Please talk to your doctors about other pain relievers:Botox and Ketamine.
@ujeeniack at what dosages are you taking the Botox and Ketamine ? How long have you been on all three ? What are your side effects? Thanks for sharing
I have been on gabapentin for years !! Never linked it to any specific symptoms though , mainly because I take so may prescriptions. But periods of memory loss have been an issue AND no sleep AND no eating and AN INCREASAE IN PAIN but is this from the gabapentin or just an increase in pain? Have neuropathy from chemo, fibro, cancer pain, depression and some type of degenerative joint problem. I take over a dozen RX and some supplements. Will be looking forward to learning more about this issue !!
I don’t know if Canada has legalized medical Marijuana. If so, find out who prescribes it. I’m afraid I can’t be of much help. Btw, it WORKS.
I apologize for any confusion. I take only the Gabapentin. I mentioned the other two drugs as possibilities for chronic pain NOT associated with surgery.
I had spine surgery, to relieve numbness and tingling in my right hand. I’d had carpel tunnel surgery, and disks replaced in my neck, and they didn’t work, so they did a Laminectomy, which caused nerve damage in my neck, shoulders, both arms and hands.
So they put me on gabapentin for the pain and numbness from it, but I couldn’t take it, it made me fall asleep in the middle of a conversation, or while on the computer, all the time.
So now, they have me on Lyrica, and it works without the side affects, it works much better for me.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
Yes, it is bad stuff. I was put on it for nerve pain caused from spinal surgery. My husband got tired of me nodding off in the middle of a conversation, or playing a game on my PC, and I didn’t have the energy to get my butt off the couch. It felt like if I stood up, I’d fall, my arms & legs felt like they weighed a ton each. I was taking 100mg, 3 times a day. Now I’m on Lyrica, it helps the pain, without making me into a zombie.
I said in my last post that I have had an MRI. The doctor posted the results of it on Friday on “Follow My Health”, the wonderful St. Jude site for my personal health information and emails to my doctors. I see my surgeon on Monday, and I have questions for him. My back seems to be pretty much the same as the last MRI. The thing that is concerning to me is that they found by accident a “T2 hyperintence right renal lesion that may represent a cyst.” I find that very concerning, but I will have to wait until tomorrow to find out what to do about it. That may explain the additional pain in my right side. I had even asked my PT about it at our last meeting. She felt around my kidney area, but didn’t really find anything. I’ll update tomorrow. Gail B
Sorry to hear about that Gail. While it is wonderful we can follow our own health ( tests etc.) on personal health connections, the downside is reading it and then having to worry until the Dr. can fully explain. Sending positive thoughts your way
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In